Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 220, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 11:53 PM CDT for Okfuskee County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2006, 11:53 PM CDT (04:53 UTC)
- Expired
- Apr 25, 2006, 12:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 24, 8:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:47 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 24, 11:47 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... THE BOWING LINE SEGMENT MOVING ACROSS ADAIR AND NORTHERN SEQUOYAH COUNTY HAS SLOWED A LITTLE...BUT REFLECTIVITY PATTERN STILL SUGGESTS SOME POTENIAL FOR NEAR SEVERE GUSTS. WE HAVE NOT RECEIVED ANY WIND REPORTS BUT WILL WILL CARRY A SEVERE THUNDERSTORM WARNING INTO CRAWFORD COUNTY BASED ON THE REFLECTIVITY PATTERN. WE WILL EXTEND THE WARNING INTO SEBASTIAN COUNTY AS THE LATEST RADAR ANIMATION SHOWS A SURGE TOWARD THE SOUTHEAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 24, 9:12 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 912 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 911 PM CDT MON APR 24 2006 ...SEVERE WEATHER TO CONTINUE INTO THE OVERNIGHT HOURS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA....EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...WEST OF A TULSA TO MCALESTER LINE. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS CONTINUE ALONG AND AHEAD OF A DRY LINE/COLD FRONT ACROSS CENTRAL OKLAHOMA THIS EVENING. THESE THUNDERSTORMS WILL CONTINUE TO BE STRONG TO SEVERE INTO THE OVERNIGHT HOURS AS THE AIRMASS REMAINS FAVORABLE IN ADVANCE OF THE FRONTAL BOUNDARY. A FEW TORNADIC SUPERCELLS WILL BE POSSIBLE AS THE DEEP LAYER SHEAR IS MORE THAN ADEQUATE. THE THUNDERSTORMS WILL DEVELOP INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS EARLY TUESDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 24, 10:11 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT MON APR 24 2006
OKZ063-068-250345-
CHEROKEE OK-DELAWARE OK-
1011 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
DELAWARE
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 1011 PM CDT...DOPPLER RADAR INDICATED A GUST FRONT OUT AHEAD
OF THUNDERSTORMS EXTENDING FROM 13 MILES NORTHWEST OF LEACH TO 8
MILES WEST OF LOST CITY TO 32 MILES WEST OF HULBERT...MOVING
SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OAKS...LEACH...TWIN OAKS...KANSAS...
TAHLEQUAH...HULBERT...ELDON...LOST CITY...PEGGS AND SCRAPER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 24, 10:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT MON APR 24 2006
OKZ067-068-070>072-074-250430-
CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-WAGONER
OK-
1043 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND SEQUOYAH
IN NORTHEAST OKLAHOMA
WAGONER
IN SOUTHEAST OKLAHOMA
MCINTOSH AND HASKELL
AT 1043 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF TULLAHASSEE TO 3 MILES NORTHWEST
OF EUFAULA...MOVING EAST AT 55 MPH.
A LARGE PORTION OF CHEROKEE...WAGONER...MUSKOGEE...SEQUOYAH...
MCINTOSH AND HASKELL COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 1130 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Local storm report, Apr 24, 11:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 2 S WYNONA 36.52N 96.33W
04/24/2006 M64 MPH OSAGE OK MESONET
&&
JDSSpecial weather statement, Apr 24, 11:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1131 PM CDT MON APR 24 2006
OKZ065-250500-
OKFUSKEE OK-
1131 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1131 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTH OF PADEN...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...
BOLEY...MASON AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 24, 11:38 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1138 PM CDT MON APR 24 2006
ARZ002-011-250545-
CARROLL AR-MADISON AR-
1138 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND MADISON
AT 1138 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF BUSCH TO 14 MILES WEST OF BEST...
MOVING EAST AT 45 MPH.
A LARGE PORTION OF CARROLL AND MADISON COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1245 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 24, 11:43 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT MON APR 24 2006
ARZ010-250515-
WASHINGTON AR-
1143 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 1143 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SUMMERS TO 4 MILES WEST OF ODELL...MOVING EAST AT
40 MPH.
A LARGE PORTION OF WASHINGTON COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 1215 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Apr 24, 7:28 PM CDT | Tornado Warning | TSA | Tulsa | 34 min |
| Apr 24, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Apr 24, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 65 min |
| Apr 24, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 61 min |
| Apr 24, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 62 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 61 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 28 min |
| Apr 24, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 38 min |
| Apr 24, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| Apr 24, 10:16 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 59 min |
| Apr 24, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 63 min |
| Apr 24, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 50 min |
| Apr 24, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Apr 25, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Apr 25, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 47 min |
| Apr 25, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 57 min |
| Apr 25, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Apr 25, 2:42 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 63 min |
| Apr 24, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 54 min |
| Apr 24, 11:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.